Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Birth control

Discussion in 'Women's General Hair Loss Discussions' started by Stonefox, Apr 15, 2016.

  1. Stonefox

    Stonefox Member

    Joined:
    Aug 26, 2015
    Messages:
    28
    Likes Received:
    0
    Dislikes Received:
    0
    Has anyone had any regrowth from starting a low androgen conraceptive pill? Thinking back my thinning started when I stopped taking my pill. I was on cilest which is meant to be low androgen. So I'm thinking maybe that was holding onto my hair? I don't know whether to start taking it again. I've been off it since 2012
     
  2. Barbarina

    Barbarina Established Member

    Joined:
    Jun 27, 2014
    Messages:
    299
    Likes Received:
    38
    Dislikes Received:
    0
    But why to stick to low androgen at all if androgen is clearly bad for your hair ? How old are you - it is important, because based on my own sad experience and research - it starts getting critical when you enter peri-menopause. Then hair folicules get more sensetive to androgenes and if you were tolerating it in the past, you might not get away with it when you grow older and your estrogen level sinks naturaly. :-(
     
  3. eggplant

    eggplant Established Member

    Joined:
    Nov 21, 2014
    Messages:
    145
    Likes Received:
    17
    Dislikes Received:
    0
    If it's androgen related then... just my personal opinion but ... I'd go straight to the big guns and try an anti-androgen like Spironolactone.
     
  4. fleur1979

    fleur1979 Experienced Member

    Joined:
    Nov 14, 2010
    Messages:
    854
    Likes Received:
    3
    Dislikes Received:
    0
    I think it is weird, but when I took the pill (8 years ago for a long time), it was also a low androgen pil (Meliane). My hair never looked better!!!
     
  5. Barbarina

    Barbarina Established Member

    Joined:
    Jun 27, 2014
    Messages:
    299
    Likes Received:
    38
    Dislikes Received:
    0
    Yes, same here - I was on low androgen pills all my life without a problem, had lush beautiful hair, but age is taking its tall and IMHO when we get older and estrogen lowers we must put more of it in our body. No easy answers.
     
  6. labellavita1985

    labellavita1985 Experienced Member

    Joined:
    Aug 1, 2015
    Messages:
    570
    Likes Received:
    8
    Dislikes Received:
    0
    I think birth control pills are a good addition to a hair loss treatment regimen. By itself, an oral contraceptive might not do that much, but combined with Spironolactone they will further reduce testosterone, therefore DHT, as well as introduce more hair friendly hormones into the body such as estrogen and progesterone. Estrogen signals the hair follicles to "grow," instead of "rest." When I realized I had a hair loss problem and a hormonal imbalance, I got myself on a hair friendly pill immediately (generic Yaz.) These days I even skip my placebo pills because I shed so much more when I am on them. My hair isn't thicker yet, but it is so much more healthy and shiny (the unprocessed roots. I don't think there's any hope for my overproccesed, brittle, broken lengths.) I think it's a combination of the pill, Spironolactone, and vitamin/mineral supplementation.

    Some guys over on the men's hair loss forum are even experimenting with topical oral contraceptive application, and getting really good results.
     
  7. Barbarina

    Barbarina Established Member

    Joined:
    Jun 27, 2014
    Messages:
    299
    Likes Received:
    38
    Dislikes Received:
    0
    Labella, how you ended up on Yaz ? Did you doctor recommend it ? I was on Diane35 and Avodart for long time and Rogaine 5%. Stupidly quite Diane in November, because I imagined that I was gaining weight on it. (My own fault, too much beer and got sloppy with my gym visits ) So, jumped on Yad which has low estrogen dosage, then to Yazmin, because since 5 weeks I am shedding like crazy. My normal seasonal shed which lasted fm Sept till mid of Jan is nothing compared to what I am losing now. I think it is because I foolishly decided that I am on a recovery path (yes, definitely was and I even mentioned it here in the forum last summer) But now I am on a square 1. And it doesnt matter if I wash my hair or just brush it - 200-300 everyday come out for already 5 weeks. Ok, may be 100 on a few lucky days.
     
  8. Sofia1980

    Sofia1980 Member

    Joined:
    Dec 29, 2014
    Messages:
    22
    Likes Received:
    2
    Dislikes Received:
    0
    Hi, I am also on low androgen pill from 9/2014 (Belara) and I must say the state of my androgenetic alopecia has dramatically improved. The dermatologist prescribed it for me. I am afraid, though, what will happen when I stop taking it because I plan to have a baby soon :(
     
  9. Stonefox

    Stonefox Member

    Joined:
    Aug 26, 2015
    Messages:
    28
    Likes Received:
    0
    Dislikes Received:
    0
    I don't think I would ever get Spironolactone. My doctor refuses to agree there's anything wrong with my hair. Even though I have lost sooo much hair at the front of my head. Mother and grandmother both have female pattern hairloss. I'm 27 and stopped taking the pill when I was 23/24 and looking back at pics from after that point my parting was widening although at the time I never realised. Before that point my parting was so tight you could hardly see it :-( so I'm wondering if coming off the pill triggered my hairloss to start.
     
  10. Barbarina

    Barbarina Established Member

    Joined:
    Jun 27, 2014
    Messages:
    299
    Likes Received:
    38
    Dislikes Received:
    0
    I dont want to play the Dr here, but fm my own research, yes, quitting the pill causes hair to fall, because estrogen (which is nurturing and good for your hair growth drops). Dr Redmond in his book "Its your hormons" writes a lot about female hair loss and estrogen influence on it
     
  11. mellie

    mellie Established Member

    Joined:
    Feb 23, 2016
    Messages:
    123
    Likes Received:
    4
    Dislikes Received:
    0
    Stonefox,
    Do you know for sure that your hair loss is due to too much androgens/testosterone or hyper sensitivity to it? If you don't, I wouldn't recommend going back on the pill. I was on Apri for years without any problems. I came off it in June of last year and in August my TE started. I went back on immediately but it didn't change anything and I'm still shedding 8 months later. Granted, I don't know for sure that it was birth control related but i highly suspect it was.
    Starting, stopping or switching pill can trigger hair loss. Hormone balance is so delicate. Also, let's not forget that the hormones in the pill are synthetic and they are not like the estrogen or progesterone that your body produces. If your hair loss is pill related, you will only delay the problem because at some point you will have to get off it. My 2 cents.
     
  12. Stonefox

    Stonefox Member

    Joined:
    Aug 26, 2015
    Messages:
    28
    Likes Received:
    0
    Dislikes Received:
    0
    I'm 99% sure I have female partner hair loss. It started with the 'Christmas tree, parting. Widening over time. Now I have lost so much hair at the front of my hair you can see my scalp. It looks exactly the same as my mothers and grandmothers hairloss. I showed some pics to a few trichologists and they all said it was female hair loss. I have no hair growing back so will only get worse. I also had a bad case of acne before I noticed the hair loss. Like 1-2 months before and I've never had acne before.
     
  13. mellie

    mellie Established Member

    Joined:
    Feb 23, 2016
    Messages:
    123
    Likes Received:
    4
    Dislikes Received:
    0
    I'm wondering if your acne and hair loss is a sign of hormones imbalance? Have you been tested at all to check your estrogen and progesterone levels at different times of your cycle?

    Going back on a hair-friendly pill might help because it will lower your androgen but again, there is no guarantee. If you know for sure that it's Androgenetic Alopecia, I guess your options are Spironolactone, the pill and rogaine pretty much forever.
     
  14. CLC

    CLC Member

    Joined:
    Dec 10, 2012
    Messages:
    47
    Likes Received:
    0
    Dislikes Received:
    0
    Especially if you have PCOS, low androgen BC plus Spironolactone is one of the few protocols that is known to stop the PCOS hair loss. It doesn't necessarily grow it back, but it stops the progression. I wish I'd done it 10 years sooner.
     

Share This Page